Drought, McCurtain
- When
- November 30, 12:00 AM CST to 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across McCurtain County, Oklahoma, by the very end of November and continued into December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 8-9 inches fell across these areas from August through November, which…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions developed across McCurtain County, Oklahoma, by the very end of November and continued into December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 8-9 inches fell across these areas from August through November, which was around 50% or less of normal. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers across McCurtain County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 10:55 PM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1055 PM CST Mon Nov 29 2021 .AVIATION... For the 30/06Z TAFs, VFR conditions will prevail across area terminals through the majority of the period. MVFR vis/cigs are possible at LFK through 30/12Z, clearing after daybreak, after which VFR conditions will prevail areawide. Winds will be from the south, remaining at less than 5 kts through the overnight hours, climbing back into the 5 to 10 kt range during the day Tuesday. /26/ && .PREV DISCUSSION... /issued 910 PM CST Mon Nov 29 2021/ UPDATE... No major updates are needed to the afternoon forecast package at this time. Temperatures are falling on course as predicted, looking to reach lows in the low to mid 40s areawide by daybreak. Short term models (RAP13 and HRRR) maintain light winds out of the south to southwest through the night, with dry conditions prevailing under mostly clear skies, with some cloud cover building back into deep east Texas by 30/12Z. Dewpoint depressions have begun to narrow in some locations across our southern zones, but visibility remains generally clear and the widespread development of fog is not currently expected. Otherwise, ingested the latest temperature and dewpoint observations and interpolated through to 30/12Z. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 72 48 73 / 0 0 0 0 MLU 41 72 46 73 / 0 0 0 0 DEQ 39 72 43 72 / 0 0 0 0 TXK 45 73 49 72 / 0 0 0 0 ELD 41 71 45 71 / 0 0 0 0 TYR 47 73 50 73 / 0 0 0 0 GGG 45 73 49 74 / 0 0 0 0 LFK 44 73 49 74 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 26/15
Hazardous Weather Outlook National Weather Service Shreveport LA 358 AM CST Mon Nov 29 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 358 AM CST Mon Nov 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed. 13
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990671.